MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is between (b)(6) 2017.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a pcb00 26.5 intraocular lens (iol) was implanted on (b)(6) 2017 into the patient's right eye (od).It was later explanted on (b)(6) 2017 due to a diopter error.Reportedly sutures were required and another lens of the same model was used.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information received on (b)(6) 2018, indicated that patient is doing great post op and the doctor did not pick an incorrect lens power as initially reported.Device available for evaluation? yes.Returned to manufacturer on: 12/22/2017.Device returned to manufacturer? yes.Device evaluation: the sample was returned to the manufacturer.The lens were received in a plastic sample container and was cut in two pieces.Therefore, further analysis and a diopter measurement could not be performed on the returned lens.The customer's reported issue could not be confirmed.Manufacturing record review: manufacturing record review of the production order and related document revealed that the product was manufactured and released according to specification.There was no discrepancy found during the mrr (manufacturing record review).A search of the complaints revealed that no additional complaint were received from this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key7103000
Report Number2648035-2017-02245
Device Sequence Number1933355
Product Code HQL
UDI-Device Identifier05050474558397
UDI-Public(01)05050474558397(17)190807
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/07/2019
Device Model NumberPCB00
Device Catalogue NumberPCB0000265
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2017
Initial Date Received by Manufacturer 11/10/2017
Supplement Date Received by Manufacturer01/18/2018
Initial Report FDA Received Date12/10/2017
Supplement Report FDA Received Date02/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;